Alert archive / Michigan / Small Craft Advisories in 2017
Small Craft Advisory 96, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Nov 9, 2017, 10:08 PM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2017, 10:08 PM EST (03:08 UTC)
- Expired
- Nov 10, 2017, 2:48 AM EST
- In force
- 5 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
545 WHUS73 KAPX 100308 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1008 PM EST THU NOV 9 2017 LMZ341-101115- /O.CAN.KAPX.GL.W.0025.000000T0000Z-171110T0400Z/ /O.NEW.KAPX.SC.Y.0096.171110T0308Z-171110T1500Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 1008 PM EST THU NOV 9 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-342-344>346-100600- /O.EXT.KAPX.GL.W.0025.000000T0000Z-171110T0600Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1008 PM EST THU NOV 9 2017 ...GALE WARNING NOW IN EFFECT UNTIL 1 AM EST FRIDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 1 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>349-100600- /O.CON.KAPX.GL.W.0025.000000T0000Z-171110T0600Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 1008 PM EST THU NOV 9 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LSZ321-322-100600- /O.CON.KAPX.GL.W.0025.000000T0000Z-171110T0600Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1008 PM EST THU NOV 9 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$
2 follow-up statements
440 WHUS73 KAPX 100537 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1237 AM EST FRI NOV 10 2017 LMZ323-342-344>346-101000- /O.EXT.KAPX.GL.W.0025.000000T0000Z-171110T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1237 AM EST FRI NOV 10 2017 ...GALE WARNING NOW IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... THE GALE WARNING IS NOW IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>349-101000- /O.EXT.KAPX.GL.W.0025.000000T0000Z-171110T1000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 1237 AM EST FRI NOV 10 2017 ...GALE WARNING NOW IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... THE GALE WARNING IS NOW IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LSZ321-322-101000- /O.EXT.KAPX.GL.W.0025.000000T0000Z-171110T1000Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1237 AM EST FRI NOV 10 2017 ...GALE WARNING NOW IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... THE GALE WARNING IS NOW IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ341-101345- /O.CON.KAPX.SC.Y.0096.000000T0000Z-171110T1500Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 1237 AM EST FRI NOV 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
801 WHUS73 KAPX 100748 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 248 AM EST FRI NOV 10 2017 LMZ323-342-344>346-101500- /O.CAN.KAPX.GL.W.0025.000000T0000Z-171110T1000Z/ /O.NEW.KAPX.SC.Y.0097.171110T0748Z-171110T1500Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 248 AM EST FRI NOV 10 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-101500- /O.CAN.KAPX.GL.W.0025.000000T0000Z-171110T1000Z/ /O.NEW.KAPX.SC.Y.0097.171110T0748Z-171110T1500Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 248 AM EST FRI NOV 10 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-101500- /O.CAN.KAPX.GL.W.0025.000000T0000Z-171110T1000Z/ /O.NEW.KAPX.SC.Y.0097.171110T0748Z-171110T1500Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 248 AM EST FRI NOV 10 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-100900- /O.CAN.KAPX.SC.Y.0096.000000T0000Z-171110T1500Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 248 AM EST FRI NOV 10 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 9, 9:49 PM EST, 19 minutes earlier.
Area forecast discussion, Nov 9, 9:49 PM EST, 19 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
949 PM EST Thu Nov 9 2017
.UPDATE...
Issued at 949 PM EST Thu Nov 9 2017
Was thinking that, with veering winds, we might be able to start
trimming away at the advisory this evening (perhaps Cheb/Emmet/Ots).
However (and the models have alluded to this), we've seen
something of an uptick into the tip of the mitt counties. Further,
a brief wobble in the 1000-850mb flow has displaced the dominant
band eastward toward sw Otsego Co. That all said, returns within
stronger bands are down from what they were earlier today. Models
are in reasonable agreement that a more substantial decline in
precip coverage/intensity kicks in after 06Z/1 AM, as the upper
trof kicks east, 500mb heights rebound, and subsidence
strengthens. Would anticipate that decline to take a little
longer to kick in than the models plan (pretty typical for lake
effect events).
Have reduced cloud cover in ne lower MI, and min temps very
slightly in much of northern lower. Will be keeping an eye on min
temp records this evening; the Sault is 3 degrees off their record
low for Nov 10, and GLR is 2 off.
&&
.NEAR TERM...(Tonight through Friday)
Issued at 348 PM EST Thu Nov 9 2017
...Feeling like winter...
High Impact Weather Potential...Accumulating lake effect snow
showers and areas of blowing snow through tonight.
Pattern Synopsis/Forecast...Deep cyclonic flow and intense cold air
advection ongoing across the region behind a quick moving cold front
that is now exiting southeast Lower Michigan. Temperatures continue
their downward trend as the season's first real Arctic blast takes
hold of the region. 850mb temperatures will plunge down to around
-20C tonight, which is 2 to 3 standard deviations below the mean for
the second week of November. Meanwhile deep upper trough digging
into the Upper Great Lakes region with strong cyclonic vorticity
advection this afternoon will progress to the east this evening,
leaving strong subsidence aloft in its wake. While this will bring
an end to synoptic support for snow showers, the lake effect machine
will continue in earnest into tonight
Primary Forecast Concerns...Most significant forecast concerns will
continue to revolve around snow amounts, winds, and temperatures.
Plenty of support for continued lake effect snow showers this
evening and overnight. Despite inversion heights gradually dropping
overnight as the anomalous upper trough settles overhead, low level
lapse rates remain strong as does lake induced instability (delta Ts
approaching the upper 20s to near 30). Strong NW winds this
afternoon with gusts in excess of 30 mph at times are providing
favorable onshore convergence and upsloping in the favored
snowbelts, not to mention carrying the snow showers well inland.
The gusty winds will gradually subside later this evening, though it
will still remain a tad windy along the lakeshores even after dark.
Snow to liquid ratios will continue to increase as temperatures
fall. Earlier they were around 17:1 from the snow that fell between
7am-1pm, but late this afternoon into tonight they should easily
exceed 20:1. Combine this with falling pavement temperatures and
loss of insolation, expecting the snow that falls the rest of today
into tonight should accumulate at a decent rate, despite being
somewhat grainy flakes (i.e. not much tapping of the dendritic
growth zone). Blowing snow will continue to be an issue until the
gusty winds subside later tonight.
Shortly after midnight, winds should veer more northerly as a strong
surface high builds in from the west. Lake aggregate troughing will
continue along Lakes Superior and Michigan with favorable low level
convergence. The anticyclonic shift in surface winds will shove
remaining lake effect snow bands closer to Lake Michigan and across
western Chip/Mack counties late tonight, until they are eventually
shoved out over the water shortly after daybreak on Friday as the
high builds overhead.
All told, additional snowfall from late this afternoon through
tomorrow morning looks to range from about 4 to locally 8 inches in
the favored NW snowbelts, with the bulk of this falling before 7am
Friday. Only very light additional accumulations expected near and
south of Grand Traverse Bay before the remaining bands push over the
lake by mid-morning.
Headline changes...Will expand the advisory to include Benzie,
Manistee, and Roscommon counties. This is mainly for interior
portions of Benzie and Manistee counties as well as northwestern
Roscommon County. Most headlines are still set to expire at 7am
Friday, but with lake effect bands expected to linger near/south of
Grand Traverse Bay, will keep advisories up for that area through
10am to cover the morning commute.
Finally, a very cold night and Friday on tap. As the high
builds in late tonight, winds will diminish and clouds are
expected to break up a bit east of I-75. Any radiational cooling on
top of fresh snow will send temperatures plummeting tonight with
single digits not out of the question for much of eastern Upper.
Mostly teens elsewhere across the forecast area. Highs only in the
20s on Friday.
&&
.SHORT TERM...(Friday night through Sunday)
Issued at 348 PM EST Thu Nov 9 2017
...More (light) mixed precipitation types for the weekend...
High Impact Weather Potential: Some freezing drizzle possible
mainly Saturday afternoon into early Sunday.
Pattern Forecast: Deep short wave trough...accompanied by a sizable
dynamic tropopause anomaly (down to around 650mb or so)...plunging
through the Great Lakes this afternoon...northern branch of a quasi-
split pattern across North America though the split is more
pronounced over the eastern Pacific where the southern branch flow
is dominated by a large upper low off the west coast. Northern
branch flow looks pretty progressive with a train of short wave
troughs stretching across the Pacific. So the current troughing
over the Great Lakes will be replaced by a more zonal pattern for
the coming weekend (and thus moderating temperatures)...but remnant
short wave troughs emanating from the west coast upper low will move
through the nation's midsection.
Arctic front pushing across the Great Lakes today...sub-492DM
thicknesses into northwest Ontario so some high-quality early season
cold edging into the upper Midwest. 1036mb surface high over
Saskatchewan/Dakotas this afternoon is forecast to shift east and
across the Great Lakes Friday as upper level heights quickly
rebound. As this high moves into New England and the mid-Atlantic
Saturday...southerly winds and warm advection will increase on its
western flank across the Midwest and into Michigan. Warm air return
will be accompanied by passage of a weak short wave trough Saturday
night (though better dynamics may stay north of the state)...and a
stronger wave Sunday which will likely pass mostly south of
Michigan).
Primary Forecast Concerns: As surface high moves into the lower
Great Lakes Friday night and warm advection commences...lead short
wave trough will be moving across North Dakota/northern Minnesota
(better mid level reflection at 700mb across Wisconsin/Upper
Michigan). Dynamic forcing and isentropic ascent ahead of this wave
expected to spread an area of precipitation across Wisconsin/Upper
Michigan and possibly into far northern Lower Michigan during the
early morning hours of Saturday...but the better chance for precip
across the area will more likely arrive Saturday morning.
Precipitation into eastern Upper may be enhanced by south/southwest
flow across Lake Michigan (though this initially may be more
directed into areas west of Mackinac County until later Saturday
morning). Not expecting synoptic portion of this event to contain
significant amounts of precipitation...western Mackinac County may
be in the bullseye given its proximity to potential lake enhancement
(though precipitation not likely to remain all snow through
Saturday). Precipitation type should be mostly snow to start...
with warm enough temperatures probably changing things over to more
liquid into parts of eastern Upper and along the northwest Lower
Lake Michigan shoreline. There could be periods during the day
Saturday where snow tapers off to drizzle or freezing drizzle due to
potential incomplete saturation above -10C.
Lingering precipitation threat into Saturday night...and again with
the potential of ice crystal development getting cut off by drying
above the -10C isotherm. This could be an issue across interior
areas away from the lakes where temperatures will likely hover near
or a little below freezing...and thus raising the possibility of
some freezing drizzle through Sunday morning.
.LONG TERM...(Sunday night through Thursday)
Issued at 348 PM EST Thu Nov 9 2017
High pressure will bring quiet weather and moderating temperatures
for the majority of the extended period. A mid-week cold front
attendant to low pressure passing through James Bay will be the
primary focus for precipitation chances. Timing will be everything
with this, as afternoon highs will be in the mid 40s, keeping
everything liquid. Overnight lows will be cold enough to bring a
change to snow. H8 temps look to remain just warm enough that
precipitation should remain focused with the frontal passage, and
clear up heading into late week.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 630 PM EST Thu Nov 9 2017
Lake effect snow showers continue, as arctic air streams across
the Great Lakes on nw winds. Variable conditions will continue
for much of tonight, with SHSN/BLSN at times. Those winds will
become more northerly tonight, eventually pushing SHSN out of PLN
tonight. Snow showers will diminish across the entire area Friday,
as high pressure moves into MI.
Nw winds will be quite gusty early tonight, then weaken while
veering to the n, ne, and e overnight into Friday.
&&
.MARINE...
Issued at 425 PM EST Thu Nov 9 2017
Gale-force northwest wind gusts will continue through this
evening on all waters before gradually diminishing later tonight
as winds veer to the north. Small craft advisory conditions
expected to continue thereafter through Friday morning,
especially along Lake Huron where it will remain a tad windy. High
pressure drifting overhead will bring calmer conditions across the
region for Friday afternoon/evening.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY until 7 AM EST Friday for MIZ015>017-022-
028-032>034.
WINTER WEATHER ADVISORY until 10 AM EST Friday for MIZ020-025-
026-031.
WINTER STORM WARNING until 7 AM EST Friday for MIZ008-019-021-
027.
LH...GALE WARNING until 1 AM EST Friday for LHZ345>349.
LM...GALE WARNING until 11 PM EST this evening for LMZ323-341-342-
344>346.
LS...GALE WARNING until 1 AM EST Friday for LSZ321-322.
&&
UPDATE...JZ
NEAR TERM...MK
SHORT TERM...JPB
LONG TERM...AM
AVIATION...JZ
MARINE...MKHazardous weather outlook, Nov 9, 10:07 PM EST, 1 minute before
Hazardous Weather Outlook National Weather Service Gaylord MI 1007 PM EST Thu Nov 9 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-101200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 1007 PM EST Thu Nov 9 2017 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Tonight. Snow showers, heavy at times, will impact eastern Upper and much of northern Lower Michigan tonight. Falling snow, combined with gusty northwest winds and resultant blowing snow, will reduce visibilities to less than half a mile at times. Falling temperatures will result in icy road conditions. Poor driving conditions are expected tonight across much of eastern Upper Michigan, and along and west of the I-75 corridor in northern Lower Michigan. See ongoing advisories and warnings for additional details. Gale force wind gusts are expected across the northern Great Lakes. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Some periods of freezing drizzle may develop across northern Michigan at any time from Saturday afternoon through Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord && For more information visit http://weather.gov/gaylord. JZ
In the hours before
Local storm report, Nov 9, 4:25 PM EST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
425 PM EST THU NOV 9 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM NON-TSTM WND GST 4 NNW BAY MILLS 46.48N 84.63W
11/09/2017 M50 MPH CHIPPEWA MI BUOY
BUOY STATION PTIM4, 4 NW BAY MILLS.
0240 PM NON-TSTM WND GST 7 NNE NORTHPORT 45.21N 85.55W
11/09/2017 M46 MPH LEELANAU MI MESONET
MESONET STATION GTLM4, 6 NE NORTHPORT.
1236 PM NON-TSTM WND GST 1 N MUNUSCONG 46.26N 84.19W
11/09/2017 M45 MPH LSZ322 MI BUOY
BUOY STATION RCKM4, 1 N MUNUSCONG.
0250 PM NON-TSTM WND GST 33 ENE PRESQUE ISLE 45.40N 82.80W
11/09/2017 M45 MPH LHZ362 MI BUOY
BUOY STATION 45003, 33 E PRESQUE ISLE.
0240 PM NON-TSTM WND GST 1 NW PELLSTON 45.57N 84.80W
11/09/2017 M44 MPH EMMET MI ASOS
ASOS STATION PLN, PELLSTON RGNL AIRPORT OF
EMMET COUNTY.
0218 PM NON-TSTM WND GST MACKINAW CITY 45.78N 84.73W
11/09/2017 M44 MPH CHEBOYGAN MI BUOY
BUOY STATION MACM4, MACKINAW CITY.
0258 PM NON-TSTM WND GST 1 NNE LELAND 45.02N 85.76W
11/09/2017 M43 MPH LMZ344 MI MESONET
MESONET STATION XLEL, LELAND.
0255 PM NON-TSTM WND GST 1 SW CHARLEVOIX 45.30N 85.27W
11/09/2017 M43 MPH CHARLEVOIX MI AWOS
AWOS STATION CVX, CHARLEVOIX.
0107 PM NON-TSTM WND GST 1 SW FRANKFORT 44.63N 86.25W
11/09/2017 M43 MPH LMZ346 MI MESONET
MESONET STATION XFLT, FRANKFORT.
1250 PM NON-TSTM WND GST 47 E OSCODA 44.30N 82.40W
11/09/2017 M43 MPH LHZ363 MI BUOY
BUOY STATION 45008, 28 ENE HURON CITY.
1220 PM NON-TSTM WND GST 2 S NAUBINWAY 46.09N 85.44W
11/09/2017 M42 MPH LMZ341 MI MESONET
MESONET STATION NABM4, 1 SSE NAUBINWAY.
0314 PM NON-TSTM WND GST MACKINAC ISLAND 45.87N 84.64W
11/09/2017 M41 MPH MACKINAC MI AWOS
AWOS STATION MCD, MACKINAC ISLAND.
0200 PM NON-TSTM WND GST 3 NNW MUNUSCONG 46.28N 84.21W
11/09/2017 M41 MPH LSZ322 MI BUOY
BUOY STATION WNEM4, 2 NNW MUNUSCONG.
0136 PM NON-TSTM WND GST 1 NNW SAULT STE. MARIE 46.50N 84.37W
11/09/2017 M40 MPH CHIPPEWA MI BUOY
BUOY STATION SWPM4, 1 NNW SAULT STE. MARIE.
0335 PM NON-TSTM WND GST 1 SE GREILICKVILLE 44.79N 85.63W
11/09/2017 M40 MPH LMZ323 MI MESONET
MESONET STATION XELM, GREILICKVILLE.
0240 PM NON-TSTM WND GST 1 WNW MANISTEE 44.25N 86.35W
11/09/2017 M39 MPH MANISTEE MI MESONET
MESONET STATION MEEM4, MANISTEE.
0300 PM NON-TSTM WND GST 3 E SAULT STE. MARIE 46.49N 84.30W
11/09/2017 M39 MPH CHIPPEWA MI BUOY
BUOY STATION LTRM4, 3 E SAULT STE. MARIE.
0116 PM NON-TSTM WND GST 1 S SAULT STE. MARIE 46.47N 84.37W
11/09/2017 M39 MPH CHIPPEWA MI ASOS
ASOS STATION ANJ, SAULT STE MARIE.
&&
ALMLocal storm report, Nov 9, 6:25 PM EST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
625 PM EST THU NOV 9 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM SNOW MANCELONA 44.90N 85.05W
11/09/2017 M4.6 INCH ANTRIM MI PUBLIC
REPORT RELAYED VIA SOCIAL MEDIA.
&&Local storm report, Nov 9, 7:05 PM EST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
705 PM EST THU NOV 9 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY SNOW 1 NW WATERS 44.91N 84.72W
11/09/2017 M5.1 INCH OTSEGO MI OFFICIAL NWS OBS
12 HOUR TOTAL.
&&
ALMThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 2:48 AM EST | Small Craft Advisory | APX | 7 hr | |
| Nov 10, 10:54 AM EST | Gale Watch | APX | 5 hr | |
| Nov 10, 3:48 PM EST | Gale Warning | APX | 24 hr | |
| Nov 10, 3:48 PM EST | Small Craft Advisory | APX | 37 hr |
Nearby
Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.